Alert archive / New Mexico / Red Flag Warnings in 2015
Red Flag Warning 1, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Apr 1, 2015, 2:42 PM MDT for El Paso County, Hudspeth County, Texas; 8 counties in New Mexico. It took effect at Apr 2, 2015, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2015, 2:42 PM MDT (20:42 UTC)
- In effect from
- Apr 2, 2015, 12:00 PM MDT
- Expired
- Apr 2, 2015, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1633 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
654 WWUS84 KEPZ 012042 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 242 PM MDT WED APR 1 2015 ...DRY AND WINDY CONDITIONS CONTINUE ON THURSDAY... .AN UPPER LEVEL TROUGH WILL BE MOVING OVER THE ROCKIES ON THURSDAY. AS IT DOES...WEST WINDS WILL BE ON THE INCREASE ACROSS THE REGION. SUSTAINED 20 FT SPEEDS OF 20 TO 30 MPH ARE LIKELY WITH HIGHER GUSTS. RELATIVE HUMIDITIES WILL BE FALLING INTO THE SINGLE DIGITS FOR MOST LOCATIONS LEADING TO AN INCREASED FIRE THREAT. NMZ110>113-TXZ055-056-021400- /O.UPG.KEPZ.FW.A.0001.150402T1800Z-150403T0300Z/ /O.NEW.KEPZ.FW.W.0001.150402T1800Z-150403T0300Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 242 PM MDT WED APR 1 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT THURSDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056... 110...111...112 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * TIMING: NOON THROUGH 9 PM THURSDAY EVENING. * WIND: WEST WINDS OF 20 TO 30 MPH WITH GUSTS OVER 40 MPH. * HUMIDITY: 5 TO 13 PERCENT. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ TRIPOLI
1 follow-up statement
258 WWUS84 KEPZ 021244 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 644 AM MDT THU APR 2 2015 ...DRY AND WINDY CONDITIONS CONTINUE THROUGH THURSDAY... AN UPPER LEVEL TROUGH WILL BE MOVING NORTH OF THE AREA ENHANCING WESTERLY FLOW ALOFT. WEST WINDS WILL INCREASE ACROSS THE REGION WITH SPEEDS OF 20 TO 25 MPH AND HIGHER GUSTS. RELATIVE HUMIDITIES WILL BE FALLING INTO THE SINGLE DIGITS FOR MOST LOCATIONS LEADING TO AN INCREASED FIRE THREAT. NMZ110>113-TXZ055-056-030300- /O.CON.KEPZ.FW.W.0001.150402T1800Z-150403T0300Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 644 AM MDT THU APR 2 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056... 110...111...112 AND 113... * TIMING: NOON THROUGH 9 PM THURSDAY EVENING. * WIND: WEST WINDS OF 20 TO 30 MPH WITH GUSTS OVER 40 MPH. * HUMIDITY: 5 TO 13 PERCENT. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 1, 2:35 PM MDT, 7 minutes earlier.
Area forecast discussion, Apr 1, 2:35 PM MDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
235 PM MDT WED APR 1 2015
.SYNOPSIS...
WINDY AND DRY CONDITIONS WILL CONTINUE INTO THURSDAY ACROSS THE
BORDERLAND. A COOL FRONT WILL BE DROPPING INTO THE REGION FRIDAY
INTO SATURDAY WITH A DROP IN TEMPERATURES FROM 5 TO 15 DEGREES. BY
SUNDAY...THIS COOLER AIR WILL GET PUSHED EAST OF THE AREA WITH
WARM...BREEZY AND DRY CONDITIONS RETURNING AND CONTINUING INTO THE
MIDDLE OF NEXT WEEK.
&&
.DISCUSSION...
SPRING HAS ARRIVED WITH BREEZY TO WINDY CONDITIONS BEING
COMMONPLACE FOR MUCH OF THE NEXT WEEK. AN UPPER LEVEL TROUGH
CURRENTLY ENTERING THE WEST COAST WILL BE MOVING ACROSS THE
ROCKIES TOMORROW. THIS SYSTEM WILL DEEPEN A SURFACE LOW NEAR THE
WRN OK PANHANDLE AND EXPECT TO SEE 20-30G40MPH WINDS FOR THU.
WINDS WILL BE WESTERLY...WHICH IS NOT AS CONDUSIVE TO WIDESPREAD
BLOWING DUST...SO WILL LEAVE OUT OF FORECAST FOR NOW. TEMPERATURES
WILL CONTINUE TO BE ABOVE NORMAL WITH LOWER TO MID 80S OVER THE
LOWLANDS AND UPPER 60S AND 70S IN THE MOUNTAINS. LOW LEVELS WILL
BE DRYING OUT SIGNIFICANTLY...SO FIRE WEATHER CONCERNS WILL BE
THE MAIN IMPACT.
A COLD FRONT WILL BE DROPPING OUT OF THE NORTH THU NIGHT INTO FRI
WHICH WILL DROP TEMPERATURES ABOUT 5 DEG W TO 10 DEG E. A
SECONDARY SURGE OF COOLER AIR WILL MOVE IN FRI NIGHT AS WINDS
SHIFT TO THE E. THERE WILL BE AN INCREASE IN LOW LEVEL MOISTURE
WITH THIS PUSH WHICH COULD BRING SOME SHOWERS AND POSSIBLY A
THUNDERSTORM TO THE REGION SAT INTO SAT NIGHT. ALL MODELS KEEPING
IT FAIRLY STABLE WITH JUST SMALL AREAS SEEING LI'S BELOW 0C. BEST
PRECIP CHANCES LOOK EAST OF THE RIO GRANDE...BUT MAY MAKE IT AS
FAR AS THE DIVIDE. WSW FLOW WILL RETURN QUICKLY BY SUN WITH
TEMPERATURES REBOUNDING BACK INTO THE UPEPR 70S TO LOWER 80S GOING
INTO THE MIDDLE OF NEXT WEEK. BREEZY TO WINDY CONDITIONS ALMOST
DAILY AS WELL.
&&
.AVIATION...VALID 02/00Z-03/00Z...
VFR CONDITIONS WITH P6SM FEW080-100 SCT250 EXPECTED AT ALL TERMINALS
THRU 02Z...THEN FEW-SCT250. WINDS 240-270/10-15G25KTS THROUGH
03Z..THEN LIGHT AND VARIABLE THROUGH 16Z THU. WINDS
250-280/15-25G35KTS FM 16Z THROUGH END OF PERIOD. LGT OCNL MDT
TURBC 020-140 THROUGH 15Z...THEN LGT-MDT TURBC SFC-140. AWW MAY BE
NEEDED THURSDAY FOR ELP.
&&
.FIRE WEATHER...
THE UPPER LEVEL TROUGH CONTINUES TO MOVES THROUGH THE INTER-MOUNTAIN
WEST AND SOUTHERN ROCKIES. JET STREAM WINDS ALOFT WILL STRENGTHEN
OVER THE REGION AS A RESULT...WHILE A LEE SIDE LOW WILL MAINTAIN ITS
INTEGRITY ACROSS EASTERN NM AND NORTHERN TX. THE COMBINATION OF MIX
DOWN FROM THE WINDS ALOFT AND WINDS GENERATED FROM THE LEE SIDE
LOW...WILL RESULT IN GUSTY WEST WINDS INTO EARLY THIS EVENING AND
THURSDAY. HIGHEST WINDS WILL BE THURSDAY...WHERE A RED FLAG WARNING
IS IN EFFECT FOR ALL LOWLAND AND MOUNTAIN ZONES. WINDS CALM DOWN
FRIDAY...AFTER A COOL FRONT MOVES THROUGH FROM THE NORTH THURSDAY
EVENING. THIS WILL SHIFT WINDS TO THE NORTH...WHILE LEAVING HIGHS
NEAR NORMAL THROUGH SATURDAY. ISOLATED HIGH BASED SHOWERS AND
STORMS MAY ALSO RETURN SATURDAY FOR AREA MOUNTAINS...AS MEAGER
AMOUNTS OF SUB TROPICAL MOISTURE TRY TO MAKE A COMEBACK TO OUR AREA.
THIS SHOULD RAISE MIN RH 8-12 DEGREES...WITH SOUTHEAST BREEZES
EXPECTED ALL AREAS. EXCELLENT VENT RATES ARE EXPECTED THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 61 85 59 77 50 / 0 0 0 0 0
SIERRA BLANCA 52 83 52 75 45 / 0 0 0 0 0
LAS CRUCES 49 83 47 74 45 / 0 0 0 0 0
ALAMOGORDO 48 82 47 74 44 / 0 0 0 0 0
CLOUDCROFT 41 58 38 55 31 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 50 80 42 71 45 / 0 0 0 0 0
SILVER CITY 47 75 40 69 43 / 0 0 0 0 0
DEMING 47 82 43 76 45 / 0 0 0 0 0
LORDSBURG 46 81 42 77 45 / 0 0 0 0 0
WEST EL PASO METRO 58 85 57 77 52 / 0 0 0 0 0
DELL CITY 50 87 49 77 45 / 0 0 0 0 0
FORT HANCOCK 53 86 53 80 50 / 0 0 0 0 0
LOMA LINDA 53 79 51 72 44 / 0 0 0 0 0
FABENS 54 86 54 78 49 / 0 0 0 0 0
SANTA TERESA 50 84 50 76 48 / 0 0 0 0 0
WHITE SANDS HQ 52 84 51 74 48 / 0 0 0 0 0
JORNADA RANGE 45 83 40 74 41 / 0 0 0 0 0
HATCH 47 84 47 75 45 / 0 0 0 0 0
COLUMBUS 52 83 48 75 48 / 0 0 0 0 0
OROGRANDE 53 83 50 74 47 / 0 0 0 0 0
MAYHILL 46 69 40 63 34 / 0 0 0 0 0
MESCALERO 41 71 36 63 34 / 0 0 0 0 0
TIMBERON 44 68 39 63 35 / 0 0 0 0 0
WINSTON 44 73 36 66 37 / 0 0 0 0 0
HILLSBORO 44 80 42 70 41 / 0 0 0 0 0
SPACEPORT 46 82 40 73 41 / 0 0 0 0 0
LAKE ROBERTS 39 71 35 68 38 / 0 0 0 0 0
HURLEY 45 76 40 71 42 / 0 0 0 0 0
CLIFF 38 76 38 76 42 / 0 0 0 0 0
MULE CREEK 36 75 30 74 34 / 0 0 0 0 0
FAYWOOD 45 77 41 71 43 / 0 0 0 0 0
ANIMAS 47 82 44 77 48 / 0 0 0 0 0
HACHITA 45 83 43 77 45 / 0 0 0 0 0
ANTELOPE WELLS 46 82 43 78 46 / 0 0 0 0 0
CLOVERDALE 43 78 43 76 46 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR NMZ110>113.
TX...RED FLAG WARNING FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR TXZ055-056.
&&
26/22Hazardous weather outlook, Apr 1, 6:11 AM MDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 611 AM MDT WED APR 1 2015 NMZ401>417-TXZ418>424-021215- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 611 AM MDT WED APR 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WARM AND DRY CONDITIONS WILL OCCUR ACROSS THE AREA TODAY. WEST WINDS WILL INCREASE INTO THE BREEZY CATEGORY THIS AFTERNOON. WIND SPEEDS WILL JUST BELOW CRITICAL FIRE WEATHER LEVELS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDY CONDITIONS WILL OCCUR ON THURSDAY WITH A FEW AREAS APPROACHING WIND ADVISORY LEVELS IN THE AFTERNOON. LOW HUMIDITY VALUES AND HIGHER WIND SPEEDS WILL MEET RED FLAG FIRE DANGER CONDITIONS FOR THURSDAY AFTERNOON. A PACIFIC FRONT WILL LOWER WIND SPEEDS AND SHIFT WIND DIRECTIONS ON FRIDAY. A MODEST SURGE IN MOISTURE MAY GENERATE ISOLATED SHOWERS AND THUNDERSTORMS OVER PORTIONS OF OTERO AND HUDSPETH COUNTIES ON SATURDAY AND SATURDAY EVENING. ALL OTHER AREAS WILL REMAIN DRY. WARM...DRY AND BREEZY TO WINDY CONDITIONS WILL RETURN TO THE AREA FOR SUNDAY AFTERNOON THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LUNDEEN
Nearby
Red Flag Warnings in New Mexico, 2015Red Flag Warnings in Texas, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.